Publications (2)0 Total impact
Article: [Maxillary sinus infection with emphysema of the head as a "red herring" in steroid associated colon perforation].[show abstract] [hide abstract]
ABSTRACT: Steroid therapy increases the risk of bowel perforation. Bowel perforation may occur at any time of steroid therapy, but the first weeks appear to hold the greatest potential for perforation. However, clinical findings after perforation may be misleading under steroids, and peritonitis may be absent. It is known that bowel perforation can lead to subcutaneous emphysema at various sites. Thus, in any patient with emphysema, bowel perforation must be included in the differential diagnosis, especially in patients receiving steroids. Missing knowledge of this entity may lead to marked delay between onset of initial signs and diagnosis, and hence worsen the survival rate. In this report we present a case of chronic steroid use, where asymptomatic sigma perforation led to a generalized emphysema, which was initially attributed to a maxillary sinus infection due to Aspergillus and anaerobic bacteria.Therapeutische Umschau 01/2007; 63(12):763-6.
Article: [Eosinophilia and hepatopathy].[show abstract] [hide abstract]
ABSTRACT: We present the case of a 70-year old Patient with diffuse abdominal pain, severe eosinophilia, and increased liver parameters hospitalized for further evaluation. An idiopathic hypereosinophilic syndrome was postulated and the patient was treated with highdose methylprednisolone with rapid normalisation of the eosinophil numbers and decrease of the liver parameters. Later on strongyloidosis could be diagnosed (positive ELISA Test) as the cause of eosinophilia, and the patient was successfully treated with mebendazole. Blood eosionophilia most commonly reflects an allergic, infectious or neoplastic process; increased blood and/or tissue eosinophilia range in severity from self-limited to life-threatening conditions. Strongyloides infection can persist for years without prominent symptoms and should be suspected in any patient with unexplained eosinophilia.Praxis 04/2006; 95(9):323-6.